March 14, 2018 at 1:19 pm #78966
I’m currently on 36mg on Concerta and I don’t see much of an effect at all. I initially saw improvement in concentration and motivation but this quickly subsided after two weeks of taking the medication. I feel like this was just a side effect and nothing more. I’m in the UK so I don’t have access to Adderall. I have tried dexamphetamine and it’s the same situation. I’m considering using Bupropion but I’m not sure if it’s strong enough. Any thoughts?
March 15, 2018 at 8:55 am #79007
Bupropion isn’t a stimulant, like Concerta, dexamphetamine, and Adderall are. It’s a different type of medication. You can read some user reviews here:
There are two types of stimulants: amphetamine (Adderall, Vyvanse, Evekeo…) and methylphenidate (Ritalin, Concerta, Quillivant…). Almost everyone does well on one type or the other, but not both. You’ve tried both types so one should show more promise than the other, although it’s possible that you are in the 20% that don’t respond to stimulant medication. If that’s the case, Bupropion may work well for you.
You are not on the maximum dosage of Concerta, so it’s also possible that you just haven’t reached a high enough dose to work well for you yet.
Ultimately, you should seek your doctor’s counsel on all of this.
ADDitude Community Moderator, Author & Trainer on Parenting ADHD, Mom to teen w/ ADHD, LDs, and autism
March 19, 2018 at 5:29 pm #79348
Hi. I started Wellbutrin XL 8 months ago for major depression. Started @ 150mg & now 300. I did my research & knew that it helped both depression & ADHD. I was, at the time, undiagnosed with ADHD. It definitely pulled me out of the hole I was in enough to go for psych testing. I’ve had No side effects to speak of. After trying Several meds over the years I’ve found this one is by Far the best I’ve been on. Adderall combined with this has changed my internal dialogue & focus drastically. It’s a shame you can’t get Adderall over there… :-/ Give it some time to work & see how you go 🙂 Good luck!!
You must be logged in to reply to this topic. Login